Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Fasting Blood Sugar is always high. Suggest medication for higher TSH?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
what does the latest research suggest about medication for higher TSH 9-10 with T3, T4 in normal range, for a +60 years Indian male with no visible effects of complication of thyroid except that the Fasting Blood Sugar is always around 70 and the weight ranges between 56-58 height being 164 Cms. TSH about an year go was 7.5. No medication has been taken so far.
Posted Tue, 18 Jun 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 12 hours later
Hello Sir,
Thanks for writing in. The condition wherein t3 t4 are normal &tsh is elevated is known as sub clinical hypothyroidism. If TSH is 10 or more tjyroxine replacement is required. TSHbalue in the index case has increased from 7.5 to 10 in 1 year which means thyroid problem has progressed. So he will have to be started on thyroxine replacement. Start with a small dose -25 microgram /day. Treatment is for life.
Hope this helps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor